MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION PVC CATHETERS STRAIGHT; CATHETER, CHOLANGIOGRAPHY

ATRIUM MEDICAL CORPORATION PVC CATHETERS STRAIGHT; CATHETER, CHOLANGIOGRAPHY
Model Number 8032
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
On post-operative day 1, after open heart surgery and bilateral chest tube placement using getinge # 8032 (32fr soft pvc straight chest tube) - the surgeon removed the left mediastinal chest tube without issues.However, there was unusual resistance when he attempted to remove the right mediastinal chest tube.Upon inspection of chest tube upon removal, it was noted that the chest tube was torn/ had an opening.Patient tolerated well removal of chest tube, all vital signs were maintained with normal limits and continued to be hemodinamically stable.
 
Additional Manufacturer Narrative
Upon completion of the investigation into this event a follow up report will be submitted.
 
Additional Manufacturer Narrative
Investigation: the details provide were as follows: "the surgeon removed the left mediastinal chest tube without issues.However, there was unusual resistance when he attempted to remove the right mediastinal chest tube.Upon inspection of the chest tube upon removal, it was noted that the chest tube was torn/had an opening".The catheter was received and evaluated.The catheter was received with blood in it, so was cleaned before evaluation.The tear described by the patient was identified, located next to the eyelet furthest from the distal end.Approximately 2 inches away from that toward the proximal end was adhesive remains where the catheter was likely taped to secure it to the patient.Pictures were taken of the catheter with and without a microscope.The tear is rough and jagged on one end and smoother on the other end, suggesting something may have cut/pierced it, causing the jagged tear and then it split more cleanly as the catheter was pulled out of the patient.There was no lot number provided with the complaint details and no answers to multiple questions asked to better understand the circumstances surrounding this complaint.The details state that "there was unusual resistance upon removal".The origin of this unusual resistance is unknown but is likely due to the operation context of the procedure.The investigation can confirm that the damage was present on the returned device but cannot confirm that it was due to a deficiency of the product.Damage of the magnitude of the received device would be self evident in the inspection of the packaged product and by the technician presenting the product within the sterile field.The instructions for use aw011484 revision aa in the ¿precautions¿ section line 5 state to ¿inspect the eyelets before use¿.Damage as observed on the returned dvice would have been very obvious to the user.There is no evidence to conclude that the device was delivered defective.A device history records review and incoming inspection of the materials could not be conducted as the lot number of the device was not provided.Based on the information provided in the complaint and the results of the investigation the most probable root cause is operational context.The factors likely include but are not limited to, surgical technique such as aggressive manipulation, catheter stripping and milking, inadvertent mechanical disruption or catheter penetration with needle or scalpel.A risk review found that the risk management documents for this product adequately address the reported defect and the severity and anticipated occurrence level are appropriate.
 
Event or Problem Description
N/a.

Brand Name
PVC CATHETERS STRAIGHT
Common Device Name
CATHETER, CHOLANGIOGRAPHY
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key16205012
Report Number3011175548-2023-00009
Device Sequence Number20187512
Product Code GBZ
UDI-Device Identifier20650862130328
UDI-Public20650862130328
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8032
Device Catalogue Number8032
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2023
Supplement Date Received by Manufacturer02/27/2023
Initial Report FDA Received Date01/19/2023
Supplement Report FDA Received Date02/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown